I've never heard of any "withdrawal" types of problems from stopping glucophage. In fact, if you have x-rays with a certain type of contrast dye and you're on glucophage, you will be asked to stop taking it the day of the test and usually for a day or so after the test.
Are there specific symptoms that your husband is experiencing about which you're concerned?
Thank you for your reply. He is having ALOT of problems. Temp fluncuating all over the gauge and cold sweats were the ones I was in question about. I just wanted to be able to rule out that as being one of them.
Colleen, maybe there's a side effect to starting insulin. Not that I've ever done it. Or he may have an infection.
You can do a keyword search on the web for side- effects of whatever, you know. I don't blame you for being in a panic and not thinking of it.
Here's a hot tip I just learned. A girl at the doctor's ofc, who I hope doesn't get fired if he finds out she told me this, said she knows an old man who started eating a few raw green beans every day, (3 or 4, doing it for me already) and some raw asparagus, (2 or 3 stalks a day for me is doing miracles) and his blood sugar came right down.
Mine's already down to almost non-diabetic level. Could you ask his doctor and take him some of these veggies to the hospital? Guess you don't want to bring it down too suddenly. You learn to like the taste, and I think I'll get some cauliflower too.
I've been taking glucophage 3 times a day, 2 in the morning and evening, 1 at noon with a glyset, and the limit (2) of Glucatrol 10, glyset, a small pill, 3 times a day, and feared I'd have to go on insulin. Had gestational diabetes and was finally diagnosed 1987.
I've been getting arm muscle spasms, did a search for side effects of glucophage, and that can be one.
I sure feel dramatically better since starting just that small amount of the raw veggies! Best wishes to you and your husband. Keep us posted, okay?
Has his blood pressure been fluctuating too? Has he ever had any nail fungus, and/or low thyroid?
I'm not a health professional, was just reading up on causes for sudden low blood pressure, such as Addison's disease, detected by high potassium in the blood and a urine test I think, after 40-45 yrs of twice-a-day dyazide capsules. Usually you need it the rest of your life, I read, as with many medicines, and if tapering off, should do it gradually.
Like you, I'd be afraid to go off any medication suddenly, so I cut back to one dyazide a day, after all these years, had quit eating salt and was dehydrated from fasting since midnight for an A1C test.
For the muscle pain, he finally put me on a muscle relaxant, 4X a day or as needed, and with older people it can take a year or more for pulled muscles to heal, if that's what it is, rather than the glucophage.
If anyone has any info to share with me, I'm all ears.
Hope this helps you.